Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 3, 2008, 5:45 AM CDT for East Baton Rouge Parish, Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 5:45 AM CDT (10:45 UTC)
- Expired
- May 3, 2008, 6:30 AM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 15.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:55 AM CDT, 50 minutes earlier.
Area forecast discussion, May 3, 4:55 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 AM CDT SAT MAY 3 2008 .CORRECTION... WATCH/WARNING/ADVISORY LINES SHOULD STATE THROUGH THIS EVENING VICE SUNDAY EVENING. .DISCUSSION... DUE TO BUSY WEATHER MOVING INTO FORECAST AREA AT THIS TIME WILL BE BRIEF AND A LITTLE TARDY WITH PRODUCTS. WILL HOIST A FLASH FLOOD WATCH FOR THE FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI FOR THIS MORNING IN ANTICIPATION OF ADDITIONAL 2 INCHES ON TOP OF THE HEAVY RAINS FROM LAST EVENING. PRECIPITATION CALCULATOR INDICATES A POTENTIAL OF 4-6 INCHES IF TRAINING TAKES PLACE FOR 1-2 HOURS...AS MAY BE THE CASE IN ALREADY HARD HIT ST TAMMANY AND WASHINGTON PARISHES. RAIN SHOULD TAPER WITH PRE-FRONTAL TROUGH PASSAGE LATER THIS MORNING OR EARLY AFTERNOON. TRUE COLD FRONT SHOULD MOVE THROUGH THE AREA LATER THIS EVENING. MADE NO APPRECIABLE CHANGES TO ONGOING FORECAST OTHER THAN TO ADD HEADLINES...INCLUDING TORNADO WATCH 258 FOR ENTIRE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 81 58 79 53 / 60 10 10 0 BTR 81 59 81 56 / 60 10 10 0 MSY 81 66 80 64 / 60 20 10 0 GPT 78 66 79 57 / 60 30 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ036>040-048-050. GM...NONE. MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ069>071-077. GM...NONE. && 24
Hazardous weather outlook, May 3, 5:15 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 515 AM CDT SAT MAY 3 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 515 AM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT UNTIL 11 AM CDT FOR THE ENTIRE OUTLOOK AREA. IN ADDITION TO ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL TO QUARTERS ARE POSSIBLE WITH THE PASSAGE OF A SQUALL LINE AND INDIVIDUAL STORMS AHEAD OF THE SQUALL LINE. THE THREAT WILL DIMINISH WITH SQUALL LINE PASSAGE DURING THE MORNING. AREAL FLOODING... HEAVY RAINS WITH RATES NEAR 2 INCHES PER HOUR ARE EXPECTED MAINLY ACROSS THE EAST-CENTRAL AND UPPER SOUTHEAST PARISHES OF LOUISIANA...THE FLORIDA PARISHES...AS WELL AS THE SOUTHERN MISSISSIPPI COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR EXCESSIVE RAINFALL AND RESULTANT STREAM FLOODING ACROSS THE WATCH AREA. ACCUMULATIONS TODAY SHOULD BE GENERALLY AROUND 2 INCHES TODAY WITH LOCALLY HIGHER AMOUNTS IN THE 4 TO 6 INCH RANGE WITHIN AND NEAR THE WATCH AREA. HYDROLOGY... HIGH RIVER FLOWS AND FLOODING CONTINUES ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION TODAY FOR MODERATE ONSHORE WINDS THIS MORNING...FOLLOWED BY A WIND SHIFT TO WEST WINDS THIS AFTERNOON...THEN NORTHWEST AND NORTH WINDS TONIGHT. THUNDERSTORMS IN SQUALLS WILL BE LIKELY THIS MORNING ON THE AREA LAKES AND NEAR COASTAL WATERS. EXPECT GALE FORCE GUSTS AND HIGHER SEAS NEAR STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HYDROLOGY... HIGH FLOWS AND RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS THROUGH THURSDAY. OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AND WEATHER EMERGENCY OPERATIONS ARE BEING REQUESTED TO ACTIVATE AT THIS TIME. PLEASE RELAY ANY WEATHER RELATED REPORTS PROMPTLY TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. THE SEVERE WEATHER THREAT WILL BE ENDING FROM WEST TO EAST WITH THE PASSAGE OF THE SQUALL LINE. FLOODING AND FLASH FLOODING MAY BE A CONCERN WELL INTO THE AFTERNOON AND EARLY EVENING. 24
In the hours before
Special weather statement, May 3, 2:16 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 216 AM CDT SAT MAY 3 2008 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 216 AM CDT SAT MAY 3 2008 .THUNDERSTORMS EXPECTED TO ENTER THE AREA LATER TONIGHT AND EARLY SATURDAY MORNING... A VERY HUMID AND UNSTABLE AIRMASS IS SITUATED OVER SOUTH LOUISIANA AND SOUTHERN MISSISSIPPI. A WEAK AND SLOW MOVING COLD FRONT WILL BRING A ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS INTO EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI BY 4 AM...CONTINUING EASTWARD ACROSS SOUTHEAST LOUISIANA THROUGH DAYBREAK. SCATTERED SHOWERS WILL ALSO BE POSSIBLE FOR THE REMAINDER OF TONIGHT PRIOR TO THE LINE OF STORMS PASSAGE. THE PRIMARY CONCERNS WILL BE FLOODING RAINS...PARTICULARLY IN AREAS THAT RECEIVED HEAVY RAINS FRIDAY EVENING IN THE FLORIDA PARISHES. SOME OF THE STRONGER STORMS MAY PRODUCE DAMAGING WIND GUSTS AND SOME HAIL. AN ISOLATED FUNNEL CLOUD OR WEAK TORNADO CAN NOT BE RULED OUT. BE AWARE OF INCLEMENT WEATHER MOVING THROUGH THE AREA THIS MORNING. A FLASH FLOOD WATCH MAY BE ISSUED THIS MORNING FOR PORTIONS OF SOUTH LOUISIANA AND SOUTHERN MISSISSIPPI. STAY TUNED TO LOCAL TV...RADIO AND INTERNET FOR LATER STATEMENTS AND POSSIBLE WARNINGS THROUGH THIS SATURDAY MORNING. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:01 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 44 min |
| May 2, 7:39 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 51 min |
| May 2, 8:00 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| May 2, 8:26 PM CDT | Flash Flood Warning | LIX | Livingston, Tangipahoa | 2 hr |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 60 min |
| May 2, 9:38 PM CDT | River Flood Warning | LIX | Saint Tammany | 37 hr |
| May 2, 9:55 PM CDT | River Flood Warning | LIX | Saint Tammany | 12 hr |
| May 2, 10:45 PM CDT | River Flood Warning | LIX | Saint Tammany | 34 hr |
| May 2, 11:00 PM CDT | River Flood Warning | LIX | Saint Tammany | 45 hr |
| May 3, 4:08 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 37 min |
| May 3, 4:42 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 48 min |
| May 3, 4:54 AM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Saint Helena, Washington | 6 hr |
| May 3, 6:09 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 6 hr |
| May 3, 6:43 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 47 min |
| May 3, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 41 min |
| May 3, 7:12 AM CDT | Special Marine Warning | LIX | 93 min | |
| May 3, 8:52 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 3, 9:14 AM CDT | Tornado Warning | LIX | Lafourche | 31 min |
| May 3, 9:39 AM CDT | River Flood Warning | LIX | Tangipahoa | 49 hr |
| May 3, 12:00 PM CDT | River Flood Warning | LIX | Saint Tammany | 60 hr |
| May 2, 8:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 61 min |
| May 2, 9:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
| May 3, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| May 3, 4:13 AM CDT | Tornado Warning | LIX | Walthall | 32 min |
| May 3, 4:29 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Wilkinson | 46 min |
| May 3, 6:37 AM CDT | River Flood Warning | LIX | Pearl River | 19 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.